The Annals of Statistics

On the Measurability and Consistency of Maximum Likelihood Estimates for Unimodal Densities

Rolf-Dieter Reiss

Full-text: Open access

Abstract

This paper is concerned with maximum likelihood estimates for a large class of families of unimodal densities. The existence of measurable maximum likelihood estimates and the consistency of asymptotic maximum likelihood estimates are proved. By counterexamples it is shown that the conditions which are sufficient for consistency cannot be removed without compensation.

Article information

Source
Ann. Statist., Volume 1, Number 5 (1973), 888-901.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176342509

Digital Object Identifier
doi:10.1214/aos/1176342509

Mathematical Reviews number (MathSciNet)
MR368286

Zentralblatt MATH identifier
0274.62028

JSTOR
links.jstor.org

Subjects
Primary: 28A20: Measurable and nonmeasurable functions, sequences of measurable functions, modes of convergence
Secondary: 62G05: Estimation 54A10: Several topologies on one set (change of topology, comparison of topologies, lattices of topologies) 54E45: Compact (locally compact) metric spaces

Keywords
Unimodal density the mode of a unimodal density upper and lower semicontinuity Levy metric convergence in the mean pointwise convergence compact and locally compact metric space weak topoloty and topology induced by the supremum-metric on families of probability measures asymptotic maximum likelihood estimates existence of measurable estimates strong consistency

Citation

Reiss, Rolf-Dieter. On the Measurability and Consistency of Maximum Likelihood Estimates for Unimodal Densities. Ann. Statist. 1 (1973), no. 5, 888--901. doi:10.1214/aos/1176342509. https://projecteuclid.org/euclid.aos/1176342509


Export citation